# SDR BGJA201404230001

- Difficulty date: April 3, 2014
- Submitted: April 23, 2014
- Operation: Air carrier
- Aircraft: N550M
- Make and model: Cessna 404
- Aircraft serial: 4040443
- Aircraft time: 14,959 hours, 14,907 cycles
- Engine: Cont GTSIO520M
- Engine time: 1,350 hours, 1,300 cycles
- Propeller: Mcauly 3FF32C501
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Clutch
- Part number: AEC646655
- Part serial: UNKOWN
- Condition: Failed
- Location: Alternator Drive
- Part time: 1,961 hours, 1,911 cycles
- Component: Alternator
- Component part number: ALV9510
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, THE LT ENGINE ALTERNATOR STOPPED PRODUCING POWER DUE TO THE DRIVE CLUTCH SLIPPING.  AFTER LANDING, REMOVED ALTERNATOR AND CHECKED THE DRIVE CLUTCH.  COULD TURN THE CLUTCH BY HAND WITH SOME FORCE.  REPLACED THE CLUTCH, REGULATOR AND ALTERNATOR.  PERFORMED AND GROUND RUN AND THE CHARGING SYSTEM WORKED AS DESIGNED.  REGULATOR REPLACED DUE TO THE RT ENGINE ALTERNATOR HAVING AND INTERNAL SHORT WHICH CAUSED A POWER SPIKE TO TRANSMIT THRU THE WIRING TO THE REGULATOR. NO OPERATIONAL PROBLEMS NOTED BEFORE FAILURE.
